Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 26, 2001, 8:47 PM CDT for Union County, Kentucky. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 26, 2001, 8:47 PM CDT (01:47 UTC)
- Expired
- Jul 26, 2001, 10:45 PM CDT
- In force
- 118 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1477 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 270148 FFWPAH KYC225-270345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 847 PM CDT THU JUL 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... UNION COUNTY IN NORTHWEST KENTUCKY * UNTIL 1045 PM CDT * AT 844 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY THUNDERSTORM PRODUCING VERY HEAVY RAINFALL OVER SOUTHERN PORTIONS OF UNION COUNTY...MAINLY OVER STURGIS AND AREAS TO THE NORTHEAST AND EAST OF STURGIS. STREET FLOODING WAS REPORTED IN STURGIS WITH WATER LEVELS THREATENING SOME RESIDENCES. FLOODING WAS ALSO REPORTED ALONG ROUTE 270 EAST OF STURGIS. * THE THUNDERSTORM WILL LIKELY PRODUCE HOURLY RAINFALL AMOUNTS OF ONE AND ONE HALF TO TWO INCHES. THIS WILL CONTINUE TO CAUSE WIDESPREAD FLOODING ACROSS MAINLY THE SOUTHERN HALF OF THE COUNTY. * LOCATIONS IN THE WARNING INCLUDE... STURGIS BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3769 8778 3758 8784 3748 8796 3760 8806 $$ RSU
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:50 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jul 26, 2:50 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 250 PM CDT THU JUL 26 2001 FORECAST CHALLENGE THIS ROUND IS DETERMINING THE EXACT FRONTAL POSITION OVER THE WEEKEND AND ITS EFFECTS ON PRECIPITATION CHANCES. LATEST 19Z SURFACE CHART INDICATES THE FRONT HAS MADE VERY LITTLE SOUTHWARD PROGRESS DURING THE DAYLIGHT HOURS TODAY. CURRENT POSITION OF FRONT IS RIGHT ALONG THE OHIO RIVER BACK ACROSS SOUTHERN ILLINOIS AND SOUTHERN MISSOURI. DOPPLER RADAR INDICATES MOST OF THE SCATTERED SHOWER ACTIVITY RIGHT ALONG THE FRONT FROM SOUTH-CENTRAL ILLINOIS INTO SOUTHERN INDIANA AND POINTS EAST FROM THERE. DURING THE UPCOMING WEEKEND...MODELS VARY SIGNIFICANTLY ON EXACTLY HOW MUCH NORTHWARD PROGRESS THE FRONT MAKES. ETA IS THE QUICKEST IN THRUSTING THE FRONT NORTH OF THE AREA...AVN LINGERS THE FRONT ACROSS THE AREA EVEN INTO SUNDAY...WHILE NGM OFFERS A COMPROMISE SOLUTION THROUGH 48 HOURS. AVN SEEMS TOO SLOW IN PUSHING THE FRONT TO THE NORTH...ESPECIALLY CONSIDERING THE WEAK ZONAL FLOW PATTERN IN PLACE. ON THE OTHER HAND...ETA AGGRESSIVELY THRUSTS THE FRONT BACK TO THE NORTH MUCH EARLIER IN THE PERIOD. THIS MAY ALSO BE OVERDONE... ESPECIALLY IF FORECASTED CONVECTION HELPS TO INHIBIT THE FRONT/S NORTHWARD PROGRESS OVER THE WEEKEND. AS A RESULT...A COMPROMISE SOLUTION...THE NGM...SEEMS PRUDENT AT THIS JUNCTURE. AS THE FRONT CONTINUES TO SAG SOUTH TONIGHT...SHOWER ACTIVITY SHOULD COME TO AN END THIS EVENING...AT LEAST OVER NORTHERN ZONES. WILL WAIT UNTIL CLOSER TO ISSUANCE TIME TO DECIDE ON WORDING OF FIRST PERIOD. WILL LIKELY CARRY AT LEAST A CHANCE POP OVER SOUTHERN ZONES ALL NIGHT LONG. IF FRONT MAKES IT TO THE KENTUCKY-TENNESSEE BORDER...IT WILL NOT STAY THERE VERY LONG. AS IT RETURNS NORTH FRIDAY NIGHT AND SATURDAY...EXPECT AN INCREASING CHANCE FOR MORE SHOWERS AND THUNDERSTORMS. WILL CARRY THE CHANCE OF CONVECTION INTO SUNDAY AS WELL...SINCE THE UPPER-LEVEL RIDGE WILL NOT YET BE SUFFICIENTLY IN PLACE AT THAT TIME TO CAP OFF STORM DEVELOPMENT. LONG-RANGE MODELS ARE CONSISTENT IN BUILDING THE UPPER RIDGE OVER THE MID-MISSISSIPPI RIVER VALLEY NEXT WEEK. THE SUBSIDENCE AND RESULTANT COMPRESSIONAL WARMING FROM THIS RIDGE SHOULD HELP TO CAP CONVECTION. GIVEN STRENGTH AND POSITIONING OF UPPER RIDGE...WILL RAISE HIGH TEMPERATURES INTO THE LOWER AND MIDDLE 90S FOR THE EXTENDED. GENERALLY FOLLOWED ETA SURFACE TEMPERATURE DEPICTION THROUGH 60 HOURS...WITH A BIAS TOWARD THE WARMER FMR GUIDANCE IN LATER PERIODS. .PAH...NONE. RJP
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.